MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA EASE PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA EASE PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE
Model Number 3300TFX
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: additional manufacturer narrative:the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a 23mm 3300tfx valve in aortic position underwent an attempted viv procedure after an implant duration of seven (7) years, nine (9) months due to unknown reasons.During the procedure, after a few attempts were made with the commander system of the sapien valve, with difficulty keeping the wire in the ventricle, and conversations about what would be best and safest for the patient, they decided to abort the case and discuss options with the patient.The aortic replacement, angulation, and difficulty crossing a wire through the heavily calcified annulus were all reasons to abort and consider alternative options.The implanting physician also stated that the surgical valve was too small for the anatomy, causing an early failure.
 
Additional Manufacturer Narrative
Patient prosthesis mismatch (ppm) is present when the effective orifice area of the implanted bioprosthetic valve is too small in relation to body size.Literature indicates ppm main hemodynamic consequence is to generate higher than expected gradients through a normally functioning bioprosthetic valve.It has been shown to be associated with worse hemodynamic function, less regression of left ventricular hypertrophy, more cardiac events, and lower survival.Improperly sized valves with ppm can hasten the development of early degenerative changes and premature prosthetic valve dysfunction with varying degrees of prosthetic valve stenosis and regurgitation.Although ppm is a well-recognized phenomenon of bioprosthetic valves, it is most likely related to patient anatomical changes after long implant durations.When discovered intraoperatively or early post-operatively, ppm is most likely related to procedural factors, including specific patient assessment and valve model and size selection.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.The most likely root cause is procedural factors, including the implantation of an undersized valve.The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspection prior to release for distribution.There were no issues identified that would have impacted this event.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA EASE PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
jason reves
1 edwards way
irvine, CA 92614
9492503859
MDR Report Key24653635
Report Number2015691-2026-13381
Device Sequence Number5664453
Product Code DYE
UDI-Device Identifier00690103176148
UDI-Public(01)00690103176148(17)220307(11)180308
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2022
Device Model Number3300TFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Supplement Date Received by Manufacturer05/05/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/08/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexMale